Posted By CCF CARDIO MD - DLB on January 29, 1999 at 17:29:55:
In Reply to: Phentermine and Mitral Valve posted by Julie on January 29, 1999 at 13:19:30:
I have been on phentermine for the past 2 12 yrs. on and off for weight loss/control.
Have there been any documented cases of heart problems due to the use of this drug? I know there has
been much contoversy concerning the use of phen/fen comb. I did not take the combination,
only the phentermine/adipex/fastin. I have had some symptoms such as complete numbness in my arms especially at night and
primarily my left arm. Also feeling fullness in my chest sometimes experiencing pressure and twinges of pain. When I hav espoken of this to my Dr.
he has diagnosed me with esophogial reflux disorder. What is your opinion and again are there diagnosed cases of this with the use of these drugs? What
are the syptoms of mitral valve problems? Thank you.
Mitral valve problems can be caused by the combination of anti-obesity drugs, not by phentermine alone.
Mitral valve regurgitation (leakage) can cause no symptoms if mild. If severe, it can cause shortness of breath, in particular, with physical exertion. However, this is a symptom people that are obese may experience just from being physically deconditioned. The most definitive way to diagnose mitral valve problems is with a cardiac ultrasound.
I hope this has been useful. I wish you the best of luck.
If you would like to make an appointment at the Cleveland Clinic Heart Center, please call 1-800-CCF-CARE or inquire online by using the Heart Center website at www.ccf.org/heartcenter. The Heart Center website contains a directory of the cardiology staff that can be used to select the physician best suited to address your cardiac problem.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.